Illinois, 2014Flash Flood and Flood in Illinois, July 1, 2014
July 1, 2014 · NWS LOT · 2 events in 1 county or zone
This is a continuation of a severe weather event that primarily occurred on June 30th. Heavy rains from two separate derechos resulted in flooding across portions of northeast Illinois that continued into the morning hours of July 1st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This is a continuation of a severe weather event that primarily occurred on June 30th. Heavy rains from two separate derechos resulted in flooding across portions of northeast Illinois that continued into the morning hours of July 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 30, 9:57 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 30, 9:57 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1057 PM CDT MON JUN 30 2014
.MESOSCALE DISCUSSION...
850 PM
HAVE COORDINATED WITH THE STORM PREDICTION CENTER AND WILL LIKELY BE
ISSUING A NEW SEVERE THUNDERSTORM WATCH ACROSS THE AREA FOR SECOND
LINE OF AGGRESSIVE STORMS.
REGARDING FLASH FLOODING THREAT...THE NEXT LINE OF STRONG TO SEVERE
STORMS IS MOVING EAST-SOUTHEAST ACROSS NORTH CENTRAL AND WEST
CENTRAL ILLINOIS. THIS IS ON A SUSTAINED COLD POOL THAT HAS
DEVELOPED AHEAD OF THE COLD FRONT. VERY HIGH ABSOLUTE MOISTURE
CONTENT /PWATS OF 1.75+ INCHES/ AND CONTINUED REPLENISHMENT ON
A LOW-LEVEL JET WILL SUSTAIN HEAVY RAINFALL RATES OF ONE TO TWO
INCHES PER 30 TO 60 MINUTES AS THIS COMPLEX MOVES EASTWARD. IN
ADDITION...SEEING SIGNS OF A MESOSCALE WARM-AIR ADVECTION WING
WITH SCATTERED CELLS ACROSS DEKALB AND KANE COUNTIES. THIS COULD
MEAN A STRONGER SIGNAL FOR WEST-TO-EAST ORIENTED CONVECTION WHICH
WOULD FAVOR POSSIBLE FLASH FLOODING POTENTIALLY NEAR THE
INTERSTATE 88 CORRIDOR...AND POSSIBLY INTO PARTS OF THE CHICAGO
METRO. THIS IS ESPECIALLY TRUE CONSIDERING THE EARLIER RAINFALL
TODAY AS WELL AS THE ANTECEDENT WET CONDITIONS IN THE PAST TWO
WEEKS. WILL BE MONITORING CLOSELY AND IF 1. A QUICKER FORWARD
PROPAGATION TO THE COMPLEX IS NOT SEEN AND 2. REPORTS OF FLASH
FLOODING ARE RECEIVED ACROSS WINNEBAGO...OGLE...AND LEE
COUNTIES...THEN WILL LIKELY NOT WAIT LONG FOR FLASH FLOOD WARNING
ISSUANCES FURTHER EAST/SOUTHEAST.
MTF
&&
.DISCUSSION...
117 PM CDT
THIS EVENING/OVERNIGHT...
MAIN CONCERN FOR THIS EVENING THROUGH MIDNIGHT WILL BE ON SEVERE
WEATHER TIMING/COVERAGE/INTENSITY. THE SPC HAS EXPANDED THE ENTIRE
FORECAST AREA INTO THE MODERATE RISK FOR SEVERE WEATHER TODAY...WITH
THE FOCUS BEING ON DAMAGING WINDS IN EXCESS OF 70MPH AND LARGE HAIL.
GIVEN THE HIGH DEW POINTS...AND PWAT VALUES ARND 1.5 TO
1.75"...WHATEVER CONVECTION OCCURS COULD BE VERY EFFICIENT AT
PRODUCING TORRENTIAL DOWNPOURS AND AS SUCH WOULD INTRODUCE A
FLOODING CONCERN DESPITE STORMS FORWARD PROPAGATION. WHILE THE
PROBABILITY IS NOT ZERO FOR AN ISOLATED TORNADO...THE GREATEST FOCUS
FOR THIS WILL BE WELL WEST OF THE FORECAST AREA IN IOWA. IF WINDS
CAN BACK TO THE SOUTHEAST HOWEVER...THIS WOULD INTRODUCE INCREASED
HELICITY TO THE AREA.
THE FOCAL POINT FOR CONVECTION HAS BEEN ON THE ACTIVITY PRESENTLY
ONGOING IN EASTERN NEBRASKA/WESTERN IOWA. VISIBLE IMAGERY HAS A
BOUNDARY DEPICTED ACROSS SOUTHWEST IOWA STRETCHING EAST TO JUST
SOUTH OF MOLINE THEN TURNING SOUTHEAST ACROSS SOUTH CENTRAL IL TO
JUST SOUTH OF TERRE HAUTE IN. ALONG AND SOUTH OF THIS BOUNDARY DEW
PTS ARE GENERALLY IN THE LOW/MID 70S...WHILE TO THE NORTH DEW POINTS
ARE IN THE UPR 60S. THE EXCEPTION IS OVER THE SOUTHERN CWFA WHERE
DEW POINTS HAVE BEEN ABLE TO BUMP BACK INTO THE LOW 70S WITH A
SOUTHERLY WIND. THE WINDS ARE BACKED TO THE SOUTHEAST/EAST EARLY
THIS AFTN OVER SOUTH CENTRAL IOWA...AND WITH THE CIRRUS SHIELD
BEGINNING TO THIN OVER EASTERN IOWA EARLY THIS AFTN...THE ATMOSPHERE
SHUD ONLY FURTHER DESTABILIZE.
HI-RES GUIDANCE CONTINUES TO FOCUS A LINE SEGMENT PUSHING INTO
EASTERN IOWA BY 20-22Z...THEN THERE IS SOME SLIGHT DIFFERENCES ON
HOW THIS FEATURE ARRIVES ACROSS NORTHERN IL/NORTHWEST IN ALONG WITH
TIMING. NONETHELESS...GIVEN THE AFOREMENTIONED BUOYANT ATMOSPHERE
AND UNIDIRECTIONAL MEAN LAYER FLOW...IT DOES SUPPORT THIS LINE OF
CONVECTION THAT ARRIVES ACROSS FAR WESTERN/NORTHWESTERN IL TO MORPH
INTO A BOWING SEGMENT AND POSSIBLY TRANSITION INTO A DERECHO TYPE
EVENT...WHICH WOULD LIKELY BEGIN TO TURN SOUTHEAST ACROSS THE
FORECAST AREA THIS EVENING.
ACTIVITY LEVEL SHOULD QUICKLY LEVEL OFF LATER THIS EVENING...WITH
THE TIMING TO HAVE PUSHED THRU THE CWFA BEFORE MIDNIGHT. THEN THE
DRY SLOT ARRIVES...HOWEVER HAVE OPTED TO HOLD ONTO SOME LINGERING
SHRA/TSRA OVERNIGHT. CONFIDENCE IS RATHER LOW THAT ANY ACTIVITY WILL
BE REMAINING...SO THIS MAY BE ABLE TO BE REMOVED LATER THIS EVENING
AND GO WITH A DRY OVERNIGHT.
TUESDAY THROUGH THURSDAY...
LEADING VORT WILL PIVOT EAST OF THE REGION EARLY TUE...WITH THE DRY
SLOT STILL BEING PROGGED TO KEEP DRY CONDS OVER THE FORECAST AREA
THRU THE BULK OF THE DAY TUE. BY MID/LATE AFTN THE MID-LVL TROUGH
AXIS APPROACHES FROM THE NORTHWEST...AND WITH ANY SFC
DESTABILIZATION...A FEW ISO TSRA COULD DEVELOP FROM THE STEEP LAPSE
RATES AND COOLING IN THE MID-LVLS. WITH THE FLOW REMAINING
PROGRESSIVE...THE TROUGH AXIS SLIDES OVERHEAD BY 03Z WED AND SHUD
BRING A QUICK END TO ANY DIURNALLY DRIVEN SHRA/TSRA ACROSS THE CWFA
WITH A DRY OVERNIGHT PERIOD. GUIDANCE IS ALSO INDICATING A TRAILING
WEAK TROUGH SLIDING INTO THE CENTRAL PLAINS WED MORNING...WITH AN
ABUNDANCE OF LOW/MID LVL MOISTURE WRAPPING AROUND THE WESTERN GREAT
LAKES REGION. THIS WILL LIKELY BRING A CHC FOR LIGHT SHOWERS FOR
WED. WITH CONSIDERABLE SOLAR SHIELDING WED...AND A THERMAL TROUGH OF
6 TO 8 DEG C OVERHEAD...TEMPS COULD STRUGGLE TO WARM BEYOND 70-74
FOR NORTHERN IL/NORTHWEST IN. IT IS PLAUSIBLE THAT A FEW POINTS IN
FAR NORTHERN IL THAT REMAIN IN THE UPR 60S WED AFTN.
BROAD TROUGH THEN PUSHES EAST WED NGT...WITH SFC ANTI-CYCLONIC
FEATURE BUILDING IN FROM THE WEST. THIS FEATURE WILL HELP TO DRY THE
LOW-LEVELS OUT AND ALLOW WINDS TO TURN NORTHWEST TO NORTH. THEN FOR
THUR THE NORTHERLY DRY FLOW WILL BRING SUNNY SKIES WITH TEMPS
GENERALLY IN THE 70S. A LAKE BREEZE LOOKS LIKELY AND COULD KEEP ON
ONSHORE FLOW FOR THE ADJACENT LAKE SHORE COMMUNITIES AND TEMPS IN
THE 60S.
CONFIDENCE...HIGH.
FRIDAY THROUGH MONDAY...
ENSEMBLES CONTINUE TO PROG A RIDGE ACROSS THE CANADIAN ROCKIES FOR
THE END OF THE WORK WEEK...ALLOWING A DOWNSTREAM TROUGH TO BE OVER
THE GREAT LAKES/NORTHEAST CONUS. AS THE WEEKEND PROGRESSES THE WAVE
WILL BEGIN TO RELAX...ALTHOUGH THE MID-LVL TROUGH WILL DRIFT EAST BY
SAT/SUN OVER THE UPPER MIDWEST/NORTH OF LAKE SUPERIOR. THIS SHUD
ALLOW TEMPS TO SLOWLY RETURN TO NEAR SEASONAL CONDS. ALTHOUGH AS THE
WEEKEND PROGRESSES...THE LONG WAVE PATTERN DOES TRANSITION INTO A
SEMI-ZONAL FLOW WITH HEIGHTS STEADILY INCREASING ACROSS THE ENTIRE
CONUS. TEMPS FOR FRI SHUD CONTINUE TO BE SUB-SEASONAL IN THE 70S
NEAR 80...THEN BACK TO ARND 80 OR LOW 80S FOR THE WEEKEND. EARLY
NEXT WEEK THE PATTERN DOES APPEAR TO POINT TOWARDS TEMPS RETURNING
TO LOW/MID 80S. IN ADDITION TO THE SEMI-ZONAL FLOW...IT DOES SUPPORT
A QUICK WEST-EAST FLOW OF WEAK WAVES. THIS COULD EASILY BRING A LOW
CHC POPS FOR THE WEEKEND/EARLY NEXT WEEK.
CONFIDENCE...HIGH.
BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 03Z...
* LINE OF THUNDERSTORMS EXITING THE TERMINALS. -SHRA TO PERSIST
UNTIL AROUND 06Z.
* GREATLY DISTURBED WIND FIELD BEHIND EXITING STORMS... EXPECT
WINDS TO BECOME EAST... AND THEN SOUTHEAST... BEFORE
RETURNING SOUTHWEST AROUND 06Z. WINDS LESS THAN 10 KTS UNTIL AFTER
SUNRISE.
ED F
//DISCUSSION...UPDATED 00Z...
LINEAR LINE OF STORMS CURRENTLY MOVING THROUGH SHOWING SOME UPTICK AS
IT MOVES INTO THE METRO AREA. LEADING EDGE GUSTS RUNNING 35-40 KTS
PER UPSTREAM GROUND TRUTH. LOWERING OF CIGS/VSBYS TO UNDER 1 MILE
EXPECTED AS 20-30 MINUTE PERIOD OF HEAVY RAIN WITH THUNDER MOVES
THROUGH THE TERMINALS ALONG WITH POTENTIAL FOR GUSTS OF 45 KTS.
PERIOD OF RAIN WITH EMBEDDED THUNDER FOLLOWS INITIAL LINE FOR 1-2
HOURS AS WINDS BECOME DISTURBED FROM LINE OF STORMS AND TURNS MORE
NE TO EAST. SECOND LINE OF STORMS CURRENTLY OVER EASTERN IOWA HAS
BECOME BETTER ORGANIZED DURING THE PAST 30-60 MINUTES AND IS POISED
TO MOVE ACROSS THE TERMINALS BETWEEN THE 02Z-04Z TIME FRAME. EXPECT
ANOTHER ROUND OF DISRUPTIVE STORMS WITH THIS LINE AND WILL REFINE
IT'S TIMING IN THE COMING HOUR.
WINDS WILL BECOME SOUTHEAST AHEAD OF THE SECOND LINE OF STORMS
BEFORE TURNING NORTHWEST AS THE LINE MOVES THROUGH. ANOTHER BRIEF
PERIOD OF IFR CIGS AND VSBYS EXPECTED FOR 20-30 MINUTES WITH THE
SECOND LINE AS WINDS AGAIN TURN NORTHWEST WITH THE LINE AND FOR A
SHORT TIME FOLLOWING.
ED F
//ORD AND MDW CONFIDENCE...UPDATED 03Z...
* LOW CONFIDENCE OF WIND FORECAST WITH WINDS DISTURBED BY
THUNDERSTORMS THROUGH 06Z.
* HIGH CONFIDENCE IN EXITING THUNDERSTORM AND SHOWER FORECAST TRENDS.
ED F
//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z...
WEDNESDAY...VFR CHANCE OF SHRA.
THURSDAY...VFR DRY.
FRIDAY...VFR DRY.
SATURDAY...VFR DRY.
SUNDAY...SLGT CHANCE OF TSRA.
ED F
&&
.MARINE...
303 PM CDT
PRIMARY MARINE CONCERN IS OVER THE NEARSHORE WATERS AND SOUTH HALF
THIS EVENING AS AN INTENSE COMPLEX OF THUNDERSTORMS LIKELY HOLDS
TOGETHER AND BRINGS A PERIOD OF DANGEROUSLY STRONG WINDS AND
FREQUENT LIGHTNING. HAVE LEFT THE DENSE FOG ADVISORY FOR THE NORTH
HALF UNTIL THIS EVENING. BEFORE CLOUDS MOVED OVERHEAD...VISIBLE
SATELLITE SHOWED A BANK OF FOG COVERING MUCH OF THE NORTHERN PART
OF THE LAKE. SYNOPTIC SOUTHERLY WINDS STILL MAY BECOME STRONG
ENOUGH FOR SMALL CRAFT CRITERIA THIS EVENING IN THE NEARSHORE BUT
DO NOT HAVE ENOUGH CONFIDENCE TO HOIST AN ADVISORY.
HAVE BETTER CONFIDENCE IN SMALL CRAFT WIND CRITERIA BEING MET ON
TUESDAY. TIGHT PRESSURE GRADIENT AND DEEP MIXING FROM LAND WILL
LIKELY RESULT IN WEST-SOUTHWEST WINDS AROUND 20 KT AND FREQUENT
GUSTS TO 25 KT OR EVEN A BIT HIGHER LATE TUESDAY MORNING THROUGH
LATE TUESDAY AFTERNOON. HAVE SOME CONCERN THAT GUSTY WINDS MAY
EXTEND A BIT INTO TUESDAY EVENING. HIGH PRESSURE WILL SPREAD OVER
THE LAKE THURSDAY INTO FRIDAY AND ONLY SLOWLY MOVE EASTWARD ON
SATURDAY. AN FAIRLY EXTENDED PERIOD OF LIGHT WINDS WITH DIRECTIONS
NEAR THE SHORES CONTROLLED BY LAKE BREEZE INFLUENCES BY DAY WILL
ENSUE WEDNESDAY NIGHT THROUGH AT LEAST FRIDAY NIGHT. MODEST
SOUTHERLY WINDS WILL DEVELOP ON SATURDAY AS THE HIGH SLIDES EAST.
RC
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032 UNTIL 4 AM TUESDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002 UNTIL 4 AM TUESDAY.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...9 AM TUESDAY TO 7 PM TUESDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 30, 2:28 PM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
328 PM CDT MON JUN 30 2014
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
012030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
328 PM CDT MON JUN 30 2014 /428 PM EDT MON JUN 30 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SEVERE THUNDERSTORMS...SOME OF WHICH MAY PRODUCE:
WIND GUSTS IN EXCESS OF 70 MPH.
ISOLATED GUSTS IN EXCESS OF 90 MPH.
POSSIBLY A TORNADO.
HAIL UP TO 2 INCHES IN DIAMETER.
TORRENTIAL RAINFALL AND LOCALIZED FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
A LINE OF THUNDERSTORMS HAS ALREADY DEVELOPED OVER EAST CENTRAL
IOWA AND IS EXPECTED TO ARRIVE OVER NORTHERN ILLINOIS AROUND
530PM CDT AND CONTINUE TO PUSH EAST NEARING NORTHWEST INDIANA
BY 7 PM CDT. SOME OF THESE STORMS MAY BE SEVERE AND MAY ALSO
PRODUCE LOCALLY HEAVY RAINFALL THIS EVENING. THUNDERSTORMS
WILL THEN DIMINISH AND GRADUALLY MOVE EAST OF THE AREA LATER
THIS EVENING.
DISCUSSION:
THE COMBINATION OF STRONG INSTABILITY...STRONG WINDS ALOFT...
AND THE APPROACHING LOW PRESSURE IS EXPECTED TO RESULT IN
SEVERE THUNDERSTORMS ARRIVING IN WEST CENTRAL ILLINOIS THIS
AFTERNOON. THESE STORMS WILL SPREAD EAST INTO NORTHERN ILLINOIS
AND NORTHWEST INDIANA THROUGH THE EVENING HOURS.
THE LINE OF STORMS IS EXPECTED TO DEVELOP INTO AN EASTWARD
MOVING COMPLEX WITH A SIGNIFICANT POTENTIAL FOR DAMAGING WINDS
ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS EVENING.
WIND GUSTS IN EXCESS OF 70 MPH...WITH AN ISOLATED GUST IN EXCESS
OF 90 MPH POSSIBLE.
PORTIONS OF THE KANKAKEE RIVERS WILL REMAIN IN FLOOD. OTHER AREA
STREAMS WILL REMAIN NEAR BANKFULL CONDITIONS...HOWEVER WITH
ADDITIONAL RAINFALL EXPECTED A FEW SITES MAY APPROACH FLOOD STAGE AGAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO
SUNDAY.
PORTIONS OF THE KANKAKEE RIVERS WILL REMAIN IN FLOOD. OTHER AREA
STREAMS WILL REMAIN NEAR BANKFULL CONDITIONS...HOWEVER WITH
ADDITIONAL
RAINFALL A FEW SITES MAY APPROACH FLOOD STAGE AGAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH THIS EVENING.
&&
LMZ740>745-012030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
328 PM CDT MON JUN 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY THIS EVENING THROUGH TONIGHT...WITH SEVERE
THUNDERSTORMS POSSIBLE DURING THE EVENING. WIND GUSTS IN EXCESS OF
60 KNOTS WILL BE POSSIBLE THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
GUSTY WEST WINDS MAY PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT ON TUESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO
SUNDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-012030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
328 PM CDT MON JUN 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE...ARE EXPECTED
OVER MUCH OF THE LAKE LATER THIS AFTERNOON AND TONIGHT.
WIND GUSTS IN EXCESS OF 60 KNOTS WILL BE POSSIBLE.
PATCHY DENSE FOG IS POSSIBLE ACROSS THE NORTHERN HALF OF THE
LAKE THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PATCHY DENSE FOG MAY LINGER MAINLY ACROSS NORTHERN LAKE
MICHIGAN THROUGH TUESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO
SUNDAY.
&&
BEACHLER
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Jun 30, 11:28 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1228 AM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND DMG KANKAKEE 41.12N 87.86W
06/30/2014 KANKAKEE IL STORM CHASER
SEVERAL LARGE TREES DOWN AROUND THE SPORTMANS CLUB. TIME
ESTIMATED BY RADAR.
&&
KBIRKLocal storm report, Jun 30, 11:32 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1232 AM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM FLASH FLOOD 2 W MIDWAY AIRPORT 41.78N 87.79W
07/01/2014 COOK IL NWS EMPLOYEE
TWO TO THREE FEET OF STANDING WATER ON SOUTHBOUND I-55
BETWEEN CENTRAL AND KINGERY WITH ONLY THE RIGHT LANE
PASSIBLE.
&&Local storm report, Jun 30, 11:40 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1240 AM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM HEAVY RAIN HIGHLAND PARK 42.18N 87.81W
07/01/2014 M3.85 INCH LAKE IL AMATEUR RADIO
RAIN FELL BETWEEN 6 PM AND 1159 PM.
&&
BNLocal storm report, Jun 30, 11:43 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1243 AM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 2 NW GRANT PARK 41.26N 87.67W
06/30/2014 KANKAKEE IL EMERGENCY MNGR
BARN DESTROYED. WINDOWS BLOWN OUT OF A HOUSE. TEN TREES
WITH THEIR TOPS SHEARED OFF. TIME ESTIMATED.
&&Local storm report, Jun 30, 11:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1253 AM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM MARINE TSTM WIND 7 NNW TOWN OF PINES 41.78N 87.00W
06/30/2014 M47 MPH LMZ779 IN BUOY
MEASURED GUST TO 47 MPH.
&&Local storm report, Jun 30, 11:55 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1255 AM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLASH FLOOD BURR RIDGE 41.75N 87.92W
07/01/2014 DUPAGE IL NWS EMPLOYEE
SOUTHBOUND I-55 AT COUNTY LINE ROAD, WATER AT LEAST ONE
FOOT DEEP WITH TRAFFIC USING SHOULDER.
&&Flood, Cook
- When
- July 1, 12:00 AM CST to 7:00 AM CST
- Where
- Cook County, 0.59 mi W of Rosemont to 0.37 mi W of Rosemont
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 41.980, -87.882
A foot of standing water reduced traffic to a single lane on westbound I-190 near Mannheim Road. A trail of passengers that abandoned their cars and cabs walked to O'Hare Airport.
Flash Flood, Cook
- When
- July 1, 12:00 AM CST to 7:00 AM CST
- Where
- Cook County, 0.75 mi WSW of Stone Park to 0.72 mi WSW of Stone Park
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 41.897, -87.884
The right lane of southbound Mannheim Road was closed between Division Street and Lake Street due to the Addison Creek being out of its banks.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1, 20143 deaths · 1 event
- Tornadoes and Hail in Indiana, July 1, 20142 deaths · 1 injured · EF1 · 38 events
- Flash Flood and Lightning Strikes in Arkansas, July 1, 20141 death · $25,000 · 3 events
- Excessive Heat in Washington, July 1, 20141 death · 1 injured · 2 events
- Excessive Heat in Oregon, July 1, 20141 death · 1 injured · 1 event
- Flooding in Arkansas, July 1 to 17, 2014$13 million · 5 events
- Damaging Winds in Michigan, July 1, 2014$3.0 million · 74 kt wind · 2 events
- Wildfire in Nevada, July 1 to 10, 20142 injured · $175,000 · 2 events
- Drought in Texas, July 1 to 31, 2014$96,000 · 24 events
- Damaging Winds in Michigan, July 1, 2014$49,000 · 64 kt wind · 36 events
- Damaging Winds in Indiana, July 1, 2014$109,000 · 65 kt wind · 11 events
- Damaging Winds in New York, July 1, 2014$60,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535578, 535585.